Existence of homoclinic solutions for a class of second order p-Laplacian systems with impulsive effects
© Li and Chen; licensee Springer 2014
Received: 28 July 2014
Accepted: 16 September 2014
Published: 2 October 2014
This paper is concerned with the existence of homoclinic solutions for a class of second order p-Laplacian systems with impulsive effects. A new result is obtained under more relaxed conditions by using the mountain pass theorem, a weak convergence argument, and a weak version of Lieb’s lemma.
MSC: 34C37, 35A15, 37J45, 47J30.
where , is of class , , , , and as . ℤ denotes the sets of integers, and () are impulsive points. Moreover, there exist a positive integer m and a positive constant T such that , , , . and represent the right and left limits of at , respectively.
By using the mountain pass theorem, a weak convergence argument, and a weak version of Lieb’s methods, Fang and Duan  investigated homoclinic solutions of problem (1.2) and obtained the following main result.
Assume that the following conditions hold:
(V2): uniformly for;
Then problem (1.2) possesses a nontrivial weak homoclinic orbit.
For , problem (1.1) involves impulsive effects. It is well known that impulsive differential equations are used in various fields of science and technology, for example, many biological phenomena involving thresholds, bursting rhythm models in medicine and biology, optimal control models in economics, pharmacokinetics, and frequency modulated systems, and so on. For more details of impulsive differential equations, we refer the readers to the books , .
Recently, the existence and multiplicity of solutions for impulsive differential equations via variational methods have been investigated by some researchers. See for example – and references therein. However, there are few papers , – concerning homoclinic solutions of impulsive differential equations by variational methods. So it is a novel method to employ variational methods to investigate the existence of homoclinic solutions for impulsive differential equations.
Motivated by the above papers, we will establish a new result for (1.1).
Here and in subsequence, and denote the inner product and norm in ℝ, respectively. () denote different positive constants. Now, we state our main result.
Suppose that a, I, and V satisfy (V1) and the following conditions:
(A): , , andas;
Then problem (1.1) has a nontrivial homoclinic solution.
is nondecreasing on ;
is nonincreasing on .
where, from (A).
Ifis bounded in E anddoes not converge to 0 in measure, then there exist a sequenceand a subsequenceofsuch thatin E.
Furthermore, the critical points of φ in E are classical solutions of (1.1) with.
The proof is complete. □
3 Proof of Theorem 1.1
Proof of Theorem 1.1
Since and , it follows from (3.7) that there exists such that and . Set , then , and .
where , . Furthermore, does not converge to 0 in measure.
This is a contradiction. Hence, (3.8) holds and does not converge to 0 in measure.
Therefore, and u is a nontrivial homoclinic solution of φ. □
This work is supported by the Scientific Research Foundation of Guangxi Education Office of China (No. 2013LX171) and the Scientific Research Foundation of Guilin University of Aerospace Technology (No. YJ1301).
- Fang H, Duan H: Existence of nontrivial weak homoclinic orbits for second-order impulsive differential equations. Bound. Value Probl. 2012., 2012: 10.1186/1687-2770-2012-138Google Scholar
- Bainov DD, Simeonov PS: Impulsive Differential Equations: Periodic Solutions and Applications. Longman, New York; 1993.Google Scholar
- Lakshmikantham V, Bainov DD, Simeonov PS: Theory of Impulsive Differential Equations. World Scientific, Singapore; 1989.View ArticleGoogle Scholar
- Chen P, Tang XH, Agarwal RP: Fast homoclinic solutions for a class of damped vibration problems. Appl. Math. Comput. 2013, 219: 6053-6065. 10.1016/j.amc.2012.10.103MathSciNetView ArticleGoogle Scholar
- Chen P, Tang XH: New existence and multiplicity of solutions for some Dirichlet problems with impulsive effects. Math. Comput. Model. 2012, 55: 723-739. 10.1016/j.mcm.2011.08.046MathSciNetView ArticleGoogle Scholar
- Chen H, Sun J: An application of variational method to second-order impulsive differential equation on the half-line. Appl. Math. Comput. 2010, 217: 1863-1869. 10.1016/j.amc.2010.06.040MathSciNetView ArticleGoogle Scholar
- Gong W, Zhang Q, Tang XH: Existence of subharmonic solutions for a class of second-order p -Laplacian systems with impulsive effects. J. Appl. Math. 2012., 2012: 10.1155/2012/434938Google Scholar
- Luo Z, Xiao J, Xu J: Subharmonic solutions with prescribed minimal period for some second-order impulsive differential equations. Nonlinear Anal. 2012, 75: 2249-2255. 10.1016/j.na.2011.10.023MathSciNetView ArticleGoogle Scholar
- Nieto JJ, O’Regan D: Variational approach to impulsive differential equations. Nonlinear Anal., Real World Appl. 2009, 10: 680-690. 10.1016/j.nonrwa.2007.10.022MathSciNetView ArticleGoogle Scholar
- Sun J, Chen H: Variational method to the impulsive equation with Neumann boundary conditions. Bound. Value Probl. 2009., 2009:Google Scholar
- Sun J, Chen H, Yang L: The existence and multiplicity of solutions for an impulsive differential equation with two parameters via a variational method. Nonlinear Anal. 2010, 73: 440-449. 10.1016/j.na.2010.03.035MathSciNetView ArticleGoogle Scholar
- Sun J, Chen H, Nieto JJ, Otero-Novoa M: The multiplicity of solutions for perturbed second-order Hamiltonian systems with impulsive effects. Nonlinear Anal. TMA 2010, 72: 4575-4586. 10.1016/j.na.2010.02.034MathSciNetView ArticleGoogle Scholar
- Sun J, Chen H, Nieto JJ: Infinitely many solutions for second-order Hamiltonian system with impulsive effects. Math. Comput. Model. 2011, 54: 544-555. 10.1016/j.mcm.2011.02.044MathSciNetView ArticleGoogle Scholar
- Zhang D, Dai B: Existence of solutions for nonlinear impulsive differential equations with Dirichlet boundary conditions. Math. Comput. Model. 2011, 53: 1154-1161. 10.1016/j.mcm.2010.11.082MathSciNetView ArticleGoogle Scholar
- Zhang Z, Yuan R: An application of variational methods to Dirichlet boundary value problem with impulses. Nonlinear Anal., Real World Appl. 2010, 11: 155-162. 10.1016/j.nonrwa.2008.10.044MathSciNetView ArticleGoogle Scholar
- Zhou J, Li Y: Existence and multiplicity of solutions for some Dirichlet problems with impulsive effects. Nonlinear Anal. 2009, 71: 2856-2865. 10.1016/j.na.2009.01.140MathSciNetView ArticleGoogle Scholar
- Zhou J, Li Y: Existence of solutions for a class of second-order Hamiltonian systems with impulsive effects. Nonlinear Anal. TMA 2010, 72: 1594-1603. 10.1016/j.na.2009.08.041View ArticleGoogle Scholar
- Han X, Zhang H: Periodic and homoclinic solutions generated by impulses for asymptotically linear and sublinear Hamiltonian system. J. Comput. Appl. Math. 2011, 235: 1531-1541. 10.1016/j.cam.2010.08.040MathSciNetView ArticleGoogle Scholar
- Zhang H, Li ZX: Periodic and homoclinic solutions generated by impulses. Nonlinear Anal., Real World Appl. 2011, 1: 39-51. 10.1016/j.nonrwa.2010.05.034View ArticleGoogle Scholar
- Zhang QF: Existence and multiplicity of fast homoclinic solutions for a class of damped vibration problems with impulsive effects. Abstr. Appl. Anal. 2014., 2014:Google Scholar
- Brezis H, Nirenberg L: Remarks on finding critical points. Commun. Pure Appl. Math. 1991, 64: 939-963. 10.1002/cpa.3160440808MathSciNetView ArticleGoogle Scholar
- Tang XH, Lin XY: Homoclinic solutions for a class of second-order Hamiltonian systems. J. Math. Anal. Appl. 2009, 354: 539-549. 10.1016/j.jmaa.2008.12.052MathSciNetView ArticleGoogle Scholar
- Tang XH, Lin XY: Existence of infinitely many homoclinic orbits in Hamiltonian systems. Proc. R. Soc. Edinb., Sect. A, Math. 2011, 141: 1103-1119. 10.1017/S0308210509001346MathSciNetView ArticleGoogle Scholar
- Lieb EH: On the lowest eigenvalue of the Laplacian for the intersection of two domains. Invent. Math. 1983, 74: 441-448. 10.1007/BF01394245MathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd.Open Access This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.